Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Bleeding after Thermal Ablation Procedure
    avatar
    An_249984 posted:
    I am 47 and 2 years ago march, I had a thermal ablation done. I have not bled at all until this morning!! Why now is it happening? I haven't had any problems with the procedure and now after 2 years I bleed? Someone Please advise to what is going on. I have no insurance any longer and can't afford to go to doctor. thanks
    Reply
     
    avatar
    georgiagail responded:
    An internet board cannot tell you why you have suddenly starting bleeding 2 years after a thermal ablation.

    Gail
     
    avatar
    Anon_6061 responded:
    An ablation doesn't guarantee that you'll never have another "period." I've read of other women having similar experiences - no bleeding for a year or years after an ablation and then they started bleeding.

    The uterus and ovaries work together so if your ovaries are still producing pre-menopausal (reproductive) levels of hormones, it would seem reasonable that the lining of the uterus could eventually build up enough that it needs to be shed. Just because you stop bleeding for a year or more after an ablation doesn't mean you're post-menopausal. But this bleeding could be something more than the normal shedding of a built-up lining. Nurse Practitioner Jane has also commented on some discussions that a too thin lining can also cause bleeding but I believe this tends to happen after menopause. You didn't mention your age or if you've had lab tests to check your hormone levels for menopause.

    Maybe Nurse Practitioner Jane will have some input based on her clinical experience.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.